Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 81, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 5, 2018, 11:41 AM CDT for Monroe County, Mississippi. It took effect at Apr 7, 2018, 6:36 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2018, 11:41 AM CDT (16:41 UTC)
- In effect from
- Apr 7, 2018, 6:36 AM CDT
- Expired
- Apr 7, 2018, 8:23 PM CDT
- In force
- 14 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 18.96 ft at Apr 7, 2018, 7:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 5, 9:57 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 5, 9:57 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Memphis TN 957 AM CDT Thu Apr 5 2018 .DISCUSSION... Skies are partly cloudy across the forecast area this morning with temperatures in the 40s to lower 50s. Another pleasant afternoon is in store across the region as temperatures warm into the 60s. Will update forecast to remove some morning wording. ARS && .PREV DISCUSSION... /issued 331 AM CDT Thu Apr 5 2018/ Freezing temperatures across portions of the region this hour...with clear to mostly clear skies and calm or light winds. Freeze and frost conditions will continue until mid morning. For today and tonight...after a cold start temperatures will modify nicely this afternoon...with most highs in the 60s. Surface high pressure in eastern Kentucky will slide off the Mid-Atlantic Coast by this evening...bringing light southerly winds and mostly sunny skies to the area. Thicker cloud cover will move into the Midsouth tonight with a few light showers erupting as a warm front starts to materialize in the Red River Valley and the ARKLATEX. Lows tonight will generally be in the 40s. Friday and Saturday...active period as models show the aforementioned warm front intersecting a descending cold front with a series of surface waves riding along the boundary. Precipitation is expected to increase in coverage and intensity on Friday...with a few embedded T-storms in the late afternoon and evening. Some of these storms could be strong as the boundary sinks south across east-central Arkansas and north Mississippi. Recent snowfall in the Plains and Midwest will contribute to a strong surface high push from that region...usher in near freezing air into the northern Midsouth counties by midnight. Models indicate enough just enough lingering QPF to bring a rain and snow mix and maybe an hour or two of sleet to points north of I-40. Accumulations will be tough however...given the warmer ground temperatures. However there is a chance for a light dusting along the Kentucky border. In addition a strong northeast gradient will set-up Friday evening that may prompt the need for a wind advisory in the Delta. Precipitation should exit east before sunrise Saturday leaving a cold raw day in it's wake. Many places will struggle to see highs of 50F...with midday wind chills stuck in the mid and upper 30s. Freeze and frost headlines anticipated Saturday night as winds decouple. Sunday and Monday...models in agreement for a persistent cool pattern east of the Continental Divide. The next shortwave in the fast upper flow will slide through the Mid- Mississippi and Ohio River Valleys...with light rainfall moving into the Midsouth Sunday evening and exiting by Monday evening. Midweek...long-range model solutions show a brief dry period for Tuesday with temperatures about 5 degrees below normal. A warm up begins Wednesday of next week as upper level heights build in from the west. The next disturbance to flatten this ridge will arrive next Thursday. 60+ dewpoints will allow for a few T-storms. JAB && .AVIATION.../12z TAFs/ VFR conditions will prevail through today and tonight. South winds between 6-10 kts...with some higher gusts possible at KJBR today. Winds should diminish this evening and become light and variable overnight. By Friday morning, clouds will lower to MVFR along with increased rain chances. Winds will again increase to 8 kts or greater from the south. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 5, 8:28 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 828 AM CDT Thu Apr 5 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061530- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 828 AM CDT Thu Apr 5 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong thunderstorms will be possible across east-central Arkansas and north Mississippi Friday late afternoon and evening. Strong northeast winds may prompt the need for a wind advisory in the Delta Friday night. Freezing temperatures will be possible from northeast Arkansas, through the Missouri Bootheel into northwest Tennessee toward sunrise Saturday. These near freezing temperatures may be accompanied by light mixed wintry precipitation...with light accumulations possible closer to the Kentucky border. Freezing temperatures will likely occur over most of the Mid-South early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:41 AM CDT | River Flood Warning | MEG | Tate, Tunica | 67 hr |
| Apr 5, 11:41 AM CDT | River Flood Warning | MEG | Tallahatchie | 4 days |
| Apr 5, 11:41 AM CDT | River Flood Warning | MEG | Tallahatchie | 3 days |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.